Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

The CafeMom Newcomers Club The CafeMom Newcomers Club

Doctors input, yay or nay?

Posted by on May. 6, 2012 at 9:22 PM
  • 20 Replies

 

Poll

Question: If your child had sleeping issues, would you give them melatonin without talking to your doctor first?

Options:

yes

no


Only group members can vote in this poll.

Total Votes: 56

View Results


by on May. 6, 2012 at 9:22 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
MamiJaAyla
by Silver Member on May. 6, 2012 at 9:27 PM

melatonin can have a lot of side effects so please research the side effects and make sure of dosage first (been there done that).  I'd seek advice from a homeopathic dr. a trad. western dr. may have little or no knowledge.

I'd also like to let you know that my mom had success with my ds w/ warm milk with vanilla in it .  We also cut out ALL electronics several hrs. b/f sleep.  I noticed that when I had ds do his computer hw last he had a harder time sleeping.

eliptica24
by on May. 6, 2012 at 9:31 PM

i would talk to a doc first

alwayskk
by on May. 6, 2012 at 9:32 PM

I wouldn't talk to a doctor, I don't need a doctor to tell me how dangerous melatonin can be.

lovelove211
by Silver Member on May. 6, 2012 at 9:33 PM
No. I would speak to the doctor first
Posted on CafeMom Mobile
lil_mama06
by Brian's Lil Vixen on May. 6, 2012 at 9:33 PM

Nope, I wouldn't

kansasmom1978
by on May. 6, 2012 at 9:36 PM
1 mom liked this

Both my kids take Melatonin and I never talked to a doc about it.  It's a natural supplement that is in your body. There are no side effects. And it works.

Mommy_Jenx3
by Gold Member on May. 6, 2012 at 9:36 PM
No. I have recently thought me taking it has caused my periods to be so much heavier. I started taking it awhile back and got a nasty nose bleed out of the blue when I was at the doctors for my son. It literally gushed for almost an hour. They wanted to send me to the ER because they couldn't even see in to cauterize (sp) it. It finally started to slow and they were able to do it. I can't even remember the last time I had a bloody nose and that was an awful one! I noticed my periods were extrememly heavy. I stopped taking it because I was able to fall asleep on my own and never really thought about it until recently that my periods were normal again. I started taking it again last month because I could not fall asleep and sure enough, this month it was heavy again. For no reason, I googled the side effects and bleeding can be one. Could be a coincidence, but I'm going to stop taking it. I hate taking stuff myself, let alone my kids.
mommytoeandb
by Gold Member on May. 6, 2012 at 9:37 PM
DD has sleeping issues and her doctor suggested it.
Posted on CafeMom Mobile
starreyedcutie
by Platinum Member on May. 6, 2012 at 9:38 PM
Nope my sister in laws do...I just wouldnt
Posted on CafeMom Mobile
starreyedcutie
by Platinum Member on May. 6, 2012 at 9:41 PM
What are some side effects of it? Like i said my inlaws use it and it kinda had me wondering if it had any?

Quoting MamiJaAyla:

melatonin can have a lot of side effects so please research the side effects and make sure of dosage first (been there done that).  I'd seek advice from a homeopathic dr. a trad. western dr. may have little or no knowledge.


I'd also like to let you know that my mom had success with my ds w/ warm milk with vanilla in it .  We also cut out ALL electronics several hrs. b/f sleep.  I noticed that when I had ds do his computer hw last he had a harder time sleeping.

Posted on CafeMom Mobile
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN